Combined drug intoxication (CDI) occurs when a person ingests more than one drug, or substance, at a time. Typically, the effects of combining different drugs tends to be stronger than using just one. For many who struggle with addiction, the heightened effect of combining multiple drugs is exactly what they are seeking. However, combining multiple drugs has dangerous effects, especially depending on the types of drugs in use. Furthermore, it is important to understand that combined drug intoxication is different from an overdose. Overdose occurs when an individual takes too much of one substance, whereas CDI can cause issues due to the nature of how different substances interact. It is also paramount that individuals are aware combined drug intoxication is not limited to illicit substances. This can include legal substances, over-the-counter medicine, prescription medicine, and supplements/vitamins.
DANGERS OF COMBINED DRUG INTOXICATION
There are many different dangers that are present when someone is struggling with combined drug intoxication. The greatest danger, of course, is death. When combining multiple drugs, it is all too common to experience a heightening of effects of the substances by their interaction. For example, if alcohol is ingested with pain pills, there is a greater chance of respiratory failure, due to both substances depressing the respiratory system and lowering blood pressure. Because of this, it is paramount that individuals understand the risks they are taking when combining substances.